JAMES EDWARDS, M.D.; RONALD N. RUBIN, M.D.
To the editor: We read with interest the report by Smith and coworkers (1) associating acute myocardial infarction with cocaine use. Several recent reports have associated cocaine use with acute cardiac morbidity and mortality (2, 3), specifically myocardial infarction and ischemia. We recently saw acute dissecting aneurysm of the aorta related to cocaine use.
A 41-year-old man had sharp, unrelenting low back pain radiating into the left leg, associated with numbness and coolness in the leg. The pain began 30 minutes after nasal inhalation of 0.5 g of cocaine. The patient had both inhaled and smoked cocaine several times the
Learn more about subscription options.
Register Now for a free account.
EDWARDS J, RUBIN RN. Aortic Dissection and Cocaine Abuse. Ann Intern Med. 1987;107:779–780. doi: 10.7326/0003-4819-107-5-779_2
Download citation file:
Published: Ann Intern Med. 1987;107(5):779-780.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only